MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 COMPLEX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 COMPLEX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0306
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s14414) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the 3mm x 6cm g2 stretch resistant complex xtrasoft coil (641cx0306 / s14414) became prematurely detached within the prowler select lpes microcatheter.The physician was able to remove both the coil and the microcatheter from the patient¿s artery without causing any damage.The reported event did result in a 15-minute delay; the procedure was reported as successfully completed without any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 9/5/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting a 3.5mm x 3mm aneurysm on the anterior communicating artery (acom), the 3mm x 6cm g2 stretch resistant complex xtrasoft coil (641cx0306 / s14414) became prematurely detached at the detachment zone on the device positioning unit within the 150cm x 5cm prowler select lpes microcatheter (606s155x) while in the process of withdrawing the coil for readvancement.The physician was able to remove both the coil and the microcatheter from the patient¿s artery without causing any damage.Additional information received reported that the target vessel was not very tortuous, there was no resistance at any time during the advancement of the coil through the microcatheter.Other coils had been advanced through the same microcatheter prior to this coil; continuous flush was maintained through the microcatheter.The reported event did result in a 15-minute delay that was not considered clinically significant; the procedure was reported as successfully completed using a new microcatheter without any patient adverse event or complication.The device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm g2 stretch resistant complex xtrasoft coil and the prowler select lpes microcatheter were received contained in a pouch.X-ray image was taken, and the embolic coil was found inside the prowler microcatheter.The coil was in stretched condition.The rest of the device was not returned.A review of manufacturing documentation associated with this lot: (s14414) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 3mm x 6cm g2 stretch resistant complex xtrasoft coil had become prematurely detached in the microcatheter was confirmed based on the x-ray observation of the returned device.The stretched embolic coil was inside the microcatheter.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, however, it could have become stretched when the physician was attempting to withdraw the coil for readvancement.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm g2 stretch resistant complex xtrasoft coil left the manufacturing facility with the embolic coil in a stretched condition as was observed on the embolic coil of the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 8/29/2019.[additional information]: the healthcare professional reported that during the coil embolization procedure targeting a 3.5mm x 3mm aneurysm on the anterior communicating artery (acom), the 3mm x 6cm g2 stretch resistant complex xtrasoft coil (641cx0306 / s14414) became prematurely detached at the detachment zone on the device positioning unit within the 150cm x 5cm prowler select lpes microcatheter (606s155x) while in the process of withdrawing the coil for readvancement.The physician was able to remove both the coil and the microcatheter from the patient¿s artery without causing any damage.Additional information received reported that the target vessel was not very tortuous, there was no resistance at any time during the advancement of the coil through the microcatheter.Other coils had been advanced through the same microcatheter prior to this coil; continuous flush was maintained through the microcatheter.The reported event did result in a 15-minute delay that was not considered clinically significant; the procedure was reported as successfully completed using a new microcatheter without any patient adverse event or complication.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
G2 COMPLEX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8908466
Report Number3008114965-2019-01108
Device Sequence Number16827091
Product Code KRD
UDI-Device Identifier10878528008948
UDI-Public10878528008948
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number641CX0306
Device Lot NumberS14414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer08/29/2019
09/05/2019
09/23/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date08/29/2019
09/05/2019
09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight65